Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 46, NWS Austin/San Antonio, TX

May 21, 2015Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 21, 2015, 3:44 AM CDT for Williamson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 3:44 AM CDT (08:44 UTC)
Expired
May 21, 2015, 6:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:15 AM CDTFLASH FLOOD3 N Liberty Hill, TXSEVERAL LOW WATER CROSSINGS CLOSED AROUND 6 AM...CR 251...CR 245...SAN GABRIEL RANCH RD...THESE REMAIN CLOSED AS OF 10 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS54 KEWX 210844
FFWEWX
TXC491-211145-
/O.NEW.KEWX.FF.W.0046.150521T0844Z-150521T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 AM CDT
    
* AT 341 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE 
  RAINS ACROSS WILLIAMSON COUNTY. HOWEVER...EARLIER HEAVY RAINS UP 
  TO 5 INCHES HAVE CAUSED NUMEROUS RIVERS AND STREAMS TO RISE 
  RAPIDLY OUT OF BANKS OR INTO FLOOD. BERRY CREEK AND FORKS OF THE 
  SAN GABRIEL RIVERS AND THEIR TRIBUTARIES ARE OUT OF BANKS OR 
  IN FLOOD. FLASH FLOODING WILL CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...GRANGER...
  SERENADA...LEANDER...BARTLETT...FLORENCE...JARRELL...LIBERTY
  HILL...WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...WALBURG...SEWARD
  JUNCTION...THEON...JOLLYVILLE AND JONAH.

ADDITIONAL RAINFALL AMOUNTS OF 1/2 INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3089 9773 3084 9753 3074 9728 3044 9776
      3063 9795 3062 9797 3064 9804 3091 9783

$$

CP
2 follow-up statements
639 
WGUS74 KEWX 211038
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CDT THU MAY 21 2015

TXC491-211145-
/O.CON.KEWX.FF.W.0046.000000T0000Z-150521T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-
538 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
WILLIAMSON COUNTY...

AT 535 AM CDT...DOPPLER RADAR INDICATED ONLY PATCHY LIGHT RAINS 
ACROSS THE WARNED AREA. HOWEVER...EARLIER HEAVY RAINS UP TO 5 INCHES 
HAVE CAUSED NUMEROUS RIVERS AND STREAMS TO RISE RAPIDLY OUT OF BANKS 
OR INTO FLOOD. BERRY CREEK AND FORKS OF THE SAN GABRIEL RIVER AND 
THEIR TRIBUTARIES ARE OUT OF BANKS OR IN FLOOD. FLOODING WILL 
CONTINUE FOR THE NEXT HOUR OR TWO.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...GRANGER...SERENADA...
LEANDER...BARTLETT...FLORENCE...JARRELL...LIBERTY HILL...WEIR...
GEORGETOWN DAM...ANDICE...SUN CITY...WALBURG...SEWARD JUNCTION...
THEON...JOLLYVILLE AND JONAH.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/10 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3089 9773 3084 9753 3074 9728 3044 9776
      3063 9795 3062 9797 3064 9804 3091 9783

$$

CP
859 
WGUS74 KEWX 211143
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 AM CDT THU MAY 21 2015

TXC491-211152-
/O.EXP.KEWX.FF.W.0046.000000T0000Z-150521T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-
643 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR WILLIAMSON COUNTY WILL EXPIRE AT 645
AM CDT...

THE HEAVY RAIN HAS ENDED...HOWEVER MINOR FLOODING ALONG SOME 
CREEKS...INCLUDING BRUSHY CREEK AND BERRY CREEK...WILL CONTINUE 
THROUGH THE MORNING HOURS. THE FLASH FLOOD WARNING WILL BE REPLACED 
WITH A SMALL STREAM FLOOD ADVISORY.

LAT...LON 3089 9773 3084 9753 3074 9728 3044 9776
      3063 9795 3062 9797 3064 9804 3091 9783

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:05 AM CDT, 39 minutes earlier.

Area forecast discussion, May 21, 3:05 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 AM CDT THU MAY 21 2015

.SHORT TERM (TODAY THROUGH FRIDAY)...
OVERNIGHT THUNDERSTORM COMPLEX IS SHOWING SLOW WEAKENING OVER THE
I-35 CORRIDOR NORTH OF SAN ANTONIO...BUT MORE ROBUST DEVELOPMENT
SW OF SAN ANTONIO. THUS WILL RECONFIGURE THE FLASH FLOOD
WATCH...SHAVING A FEW COUNTIES FROM THE HILL COUNTRY...ADDING NEW
COUNTIES OVER THE RIO GRANDE PLAINS...AND HALTING THE EASTWARD
EXPANSION IN THE AUSTIN AREA. MOST OF THE RECENT HIGH RES MODEL
RUNS SHOW LIMITED ACTIVITY EAST OF THE AUS METRO AREA WHILE
CONCENTRATING HIGHEST AMOUNTS S/SW OF SAN ANTONIO. BY LATE
MORNING...NEW CELL DEVELOPMENT WITH THE HIGHER RAINFALL RATES
SHOULD HAVE SHIFTED SOUTH INTO THE COASTAL BEND...AND THE FLASH
FLOOD THREAT SHOULD DIMINISH TEMPORARILY.

THE SYNOPTIC MODELS SHOW ANOTHER RIPPLE OF ENERGY MOVING OVER
MEXICO INTO WESTERN COUNTIES LATE TONIGHT...BUT WITH STRONGER JET
ACTIVITY CARVING OUT A TROUGH FARTHER UPSTREAM...WILL HOLD OFF
MENTIONING LOCALLY HEAVY RAINFALL IN THE ZONES AT THIS TIME. MODEL
CONSENSUS KEEPS THE HIGHER QPF VALUES NEAR THE RIO GRANDE...SO
THERE MAY BE A LATER NEED TO CONSIDER LOCALLY HEAVY RAIN FOR LATE
TONIGHT AGAIN OVER THE RIO GRANDE PLAINS. BOUNDARY LAYER WINDS ARE
FORECAST TO REFLECT NEGATIVE MOISTURE ADVECTION PRIOR TO THE
ARRIVAL OF THE SHORTWAVE...SO WOULD EXPECT MORE MODERATE RAINS
WITH PRECIPITATION BECOMING INCREASINGLY LIGHT AS THE SHORTWAVE
CROSSES INTO CENTRAL COUNTIES. BY LATE FRIDAY AFTERNOON...THE
SHORTWAVE COULD LEAD TO A SLIGHT UPTICK OF RAINFALL INTENSITY
OVER EASTERN COUNTIES AS IS BEST DEPICTED BY THE 00Z ARW/NMM
SOLUTIONS BUT ALSO REFLECTED IN THE MOST OF THE SYNOPTIC MODELS.

TEMPERATURES OVER THE NEXT COUPLE DAYS SHOULD BE PLEASANTLY COOL
FOR LATE MAY THANKS TO THE FRONT AND PERSISTENT OVERRUNNING
PACIFIC CLOUDS AND MOISTURE.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
A RELATIVE MINIMUM OF ACTIVITY IS EXPECTED FRIDAY NIGHT INTO
SATURDAY BEFORE MUCH STRONGER ASCENT ARRIVES FROM HIGH AMPLITUDE
UPPER TROUGHING. THE CANADIAN MODEL CONTINUES TO LEAD THE PACK ON
HIGH QPF AMOUNTS...BUT THE CONSENSUS OF THE GFS/ECMWF IS NOT FAR
BEHIND. A SLOW MOVING MCS BRINGING WIDESPREAD HEAVY RAINS OF 1 TO
3 INCHES WITH HIGHER AMOUNTS OVER 4 INCHES REMAINS CONSISTENT WITH
SEVERAL EARLIER MODEL CYCLES. A FLASH FLOOD WATCH WILL LIKELY BE
NEEDED FOR ALL AREAS WITH THIS EVENT. MODEL TRENDS WITH THE
TROUGH SHOW A BROADER PATTERN WITH LOWER HEIGHTS LEFT IN THE WAKE
OF THE STRONG WEEKEND SHORTWAVE. THUS THE UNSTABLE PATTERN IS
EXPECTED TO LINGER INTO AT LEAST TUESDAY...ESPECIALLY FOR AREAS
ALONG AND EAST OF I-35. THE GFS/ECMWF CONSENSUS SUGGESTS WEAK
RIDGING AND A POSSIBLE BREAK FROM THE STORMY PATTERN WEDNESDAY
INTO LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  67  81  70  83 /  40  40  40  30  50
AUSTIN BERGSTROM INTL AIRPORT  75  66  81  70  83 /  40  40  40  30  50
NEW BRAUNFELS MUNI AIRPORT     78  67  82  71  84 /  50  40  40  30  50
BURNET MUNI AIRPORT            71  63  79  69  81 /  40  40  40  30  50
DEL RIO INTL AIRPORT           81  69  85  72  84 /  60  70  40  40  50
GEORGETOWN MUNI AIRPORT        72  65  80  70  82 /  40  40  40  30  50
HONDO MUNI AIRPORT             79  69  83  71  84 /  60  50  40  40  60
SAN MARCOS MUNI AIRPORT        76  67  81  70  82 /  50  40  40  30  50
LA GRANGE - FAYETTE REGIONAL   79  70  81  71  84 /  60  40  40  30  40
SAN ANTONIO INTL AIRPORT       78  69  82  71  83 /  60  40  40  40  50
STINSON MUNI AIRPORT           80  69  83  72  84 /  60  40  40  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT...
FRIO...HAYS...KENDALL...MAVERICK...MEDINA...TRAVIS...UVALDE...
WILLIAMSON...ZAVALA.

&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 20, 7:35 AM CDT, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT WED MAY 20 2015

TXZ171>173-183>194-202>209-217>225-228-211245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
735 AM CDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A
ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE
CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH
FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN
ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE
SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS
WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY
THROUGH EARLY SATURDAY.

MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE
DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH
FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER
INTO MONDAY.

A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.

In the hours before

Special weather statement, May 21, 12:19 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT THU MAY 21 2015

TXZ173-210615-
WILLIAMSON TX-
1219 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 115 AM
CDT...

AT 1218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANDICE TO NEAR
SERENADA TO NEAR LITTLE RIVER-ACADEMY...AND MOVING SOUTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROUND ROCK...CEDAR PARK...GEORGETOWN...TAYLOR...GRANGER...SERENADA...
LEANDER...HUTTO...BARTLETT...FLORENCE...JARRELL...LIBERTY HILL...
WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...GRANGER DAM...SANDOVAL...
HOXIE AND SCHWERTNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3087 9762 3074 9727 3063 9722 3047 9777
      3064 9797 3088 9786 3091 9783 3091 9781
TIME...MOT...LOC 0518Z 008DEG 4KT 3075 9790 3077 9770 3093 9736

CP
Special weather statement, May 21, 1:13 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 AM CDT THU MAY 21 2015

TXZ187-203-204-210715-
MEDINA TX-BANDERA TX-UVALDE TX-
113 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA...
SOUTHWESTERN BANDERA AND NORTHEASTERN UVALDE COUNTIES UNTIL 215 AM
CDT...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UTOPIA...OR 9 MILES WEST OF TARPLEY...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARPLEY AND UTOPIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2971 9952 2968 9903 2943 9909 2955 9957
TIME...MOT...LOC 0612Z 282DEG 23KT 2962 9945

CP
Local storm report, May 21, 1:52 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     FLASH FLOOD      3 SW LLANO              30.72N  98.71W
05/21/2015                   LLANO              TX   LAW ENFORCEMENT

            FM 2323 IS CLOSED DUE TO HIGH WATER SOUTHWEST OF LLANO.

&&

EVENT NUMBER EWX1500413

ZEITLER
Special weather statement, May 21, 2:14 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT THU MAY 21 2015

TXZ217-218-210815-
ZAVALA TX-MAVERICK TX-
214 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 315 AM CDT...

AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WASHER TO NEAR ROSITA
NORTH...AND MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...EL INDIO...LA PRYOR...ROSITA NORTH...WASHER...ROSITA
SOUTH...EIDSON ROAD...SECO MINES AND LAS QUINTAS FRONTERIZAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2847 10036 2848 10037 2848 10035 2850 10033
      2851 10038 2854 10041 2858 10040 2861 10045
      2864 10045 2864 10046 2866 10050 2874 10051
      2908 10006 2909 9960 2846 10036
TIME...MOT...LOC 0713Z 308DEG 8KT 2901 9994 2871 10038

CP
Local storm report, May 21, 2:51 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
05/21/2015                   MAVERICK           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD ON FM 1021 AND AT THE INTERSECTION
            OF U.S. HIGHWAYS 57 AND 277.

&&

EVENT NUMBER EWX1500414

ZEITLER
Special weather statement, May 21, 3:07 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 AM CDT THU MAY 21 2015

TXZ218-228-210900-
DIMMIT TX-ZAVALA TX-
307 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ZAVALA AND CENTRAL
DIMMIT COUNTIES UNTIL 400 AM CDT...

AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMETA...OR 8 MILES WEST OF CRYSTAL CITY...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...ASHERTON...CHULA
VISTA-RIVER SPUR...WINTER HAVEN...BRUNDAGE...COMETA...CARRIZO HILL
AND LAS COLONIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2821 9995 2862 10010 2889 10008 2861 9942
      2820 9992 2820 9995
TIME...MOT...LOC 0806Z 320DEG 19KT 2866 9997

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:07 PM CDTSpecial Weather StatementEWXEdwards38 min
May 20, 8:18 PM CDTSpecial Weather StatementEWXTravis27 min
May 20, 8:52 PM CDTSevere Thunderstorm WarningEWXEdwards38 min
May 20, 8:54 PM CDTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde, Zavala51 min
May 20, 9:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde42 min
May 20, 9:12 PM CDTSpecial Weather StatementEWXBurnet48 min
May 20, 9:31 PM CDTSpecial Weather StatementEWXLlano44 min
May 20, 9:44 PM CDTSpecial Weather StatementEWXEdwards46 min
May 20, 9:58 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more10 hr
May 20, 10:33 PM CDTSpecial Weather StatementEWXEdwards, Gillespie57 min
May 20, 10:40 PM CDTFlash Flood WarningEWXLlano3 hr
May 20, 11:13 PM CDTFlash Flood WarningEWXGillespie, Kerr5 hr
May 20, 11:31 PM CDTSpecial Weather StatementEWXEdwards, Gillespie, Kerr, Llano, Real44 min
May 20, 11:55 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
May 21, 12:10 AM CDTSpecial Weather StatementEWXBandera, Blanco, Gillespie, Kendall, Kerr65 min
May 21, 12:13 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano3 hr
May 21, 12:19 AM CDTSpecial Weather StatementEWXWilliamson56 min
May 21, 12:27 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall3 hr
May 21, 12:46 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 21, 12:58 AM CDTAreal Flood AdvisoryEWXBandera3 hr
May 21, 1:13 AM CDTSpecial Weather StatementEWXBandera62 min
May 21, 1:18 AM CDTFlash Flood WarningEWXTravis3 hr
May 21, 2:10 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 2:14 AM CDTSpecial Weather StatementEWXMaverick61 min
May 21, 2:17 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 21, 2:33 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 21, 2:38 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala3 hr
May 21, 3:07 AM CDTSpecial Weather StatementEWXDimmit53 min
May 21, 3:20 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano115 min
May 21, 3:34 AM CDTSevere Thunderstorm WarningEWXDimmit56 min
May 21, 3:50 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
May 21, 4:01 AM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
May 21, 4:12 AM CDTSpecial Weather StatementEWXDimmit48 min
May 21, 4:18 AM CDTAreal Flood AdvisoryEWXTravis3 hr
May 21, 4:29 AM CDTSevere Thunderstorm WarningEWXDimmit46 min
May 21, 5:26 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 6:48 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 21, 6:59 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.